MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Codes Material Integrity Problem (2978); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Stenosis (2263); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire coating issue and vessel occlusion occurred.The target lesion was located in the peroneal artery.A 300cm v-14 control wire was advanced and placed into the lesion.However, during removal through the 3.0mm x 80mm x 150cm coyote balloon catheter lumen, the coating of the guidewire sheared off and was confirmed during visual inspection.Resistance was felt during removal of the wire through the balloon.The physician remove the balloon catheter.There was a good distal run-off flow in the peroneal artery.After the intervention, the physician did another distal run-off of the peroneal artery to see if the coating occluded the vessel and it did.So, the physician perform balloon angioplasty where the coating was sitting.After that, another run-off was performed.This time, good blood flow was established.The peeled off coating was not removed from the patient's body.The procedure was completed and the patient was sent home the same day.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original box, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn provided by the customer.The guidewire returned together with its original opened cardboard box.The distal tip polymer jacket had a detached section; the damaged section was located approximately at 117.5 inches from the proximal end.The guidewire had the distal tip bent, however, this is not consider as a failure due to the configuration of this guidewire includes an angled tip.No more visual damages were found in the device.The outer diameter (od) of the middle section and proximal section were within specifications.The od of the overall length and the distal tip were not within specifications due to the detached polymer jacket.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10574554
Report Number2134265-2020-13092
Device Sequence Number3344838
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0025828439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;